Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 26, 2011, 7:28 PM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 27, 2011, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 7:28 PM MST (02:28 UTC)
- In effect from
- Feb 27, 2011, 12:00 PM MST
- Expired
- Feb 27, 2011, 8:11 AM MST
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5667 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS84 KEPZ 270228 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 728 PM MST SAT FEB 26 2011 ...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEASTERN OTERO COUNTY AND FOR EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER RATINGS... .AN APPROACHING PACIFIC COLD FRONT WILL CAUSE HIGH WIND SPEEDS ACROSS SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS SUNDAY. MOST OF THE AREA WILL HAVE MINIMUM HUMIDITY ABOVE 15 PERCENT...BUT SOUTHEASTERN OTERO COUNTY INTO EL PASO AND HUDSPETH COUNTIES WILL BE IN THE 10 TO 15 PERCENT RANGE. THE LOW HUMIDITY AND VERY STRONG WINDS COMBINED WITH HIGH FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 6 PM MST SUNDAY. NMZ112-TXZ055-056-271800- /O.NEW.KEPZ.FW.W.0009.110227T1900Z-110228T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 728 PM MST SAT FEB 26 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SUNDAY. * LOCATION... * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...NOON TO 6 PM MST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
1 follow-up statement
045 WWUS84 KEPZ 271511 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 811 AM MST SUN FEB 27 2011 NMZ112-TXZ055-056-271615- /O.CAN.KEPZ.FW.W.0009.110227T1900Z-110228T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 811 AM MST SUN FEB 27 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. A BRIEF PERIOD OF RED FLAG CONDITIONS IS POSSIBLE OVER FAR WEST TEXAS AND SOUTHERN OTERO COUNTIES...HOWEVER DEW POINTS BEHIND THE COLD FRONT MOVING THROUGH THE REGION WILL RAISE RELATIVE HUMIDITIES ABOVE 15 PERCENT QUICKLY BY LATE MORNING. WINDS WILL BE VERY STRONG OUT OF THE WEST AT 25 TO 40 MPH WITH GUSTS TO 60 MPH THIS MORNING AND INTO THE EVENING HOURS. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:20 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 26, 3:20 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MST SAT FEB 26 2011
.SYNOPSIS...
A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE AREA TOMORROW. THE
DEEP UPPER LOW WILL BRING SEVERAL INCHES OF SNOW TO THE MOUNTAINS
OF SOUTHWEST NEW MEXICO AND THE SOUTHERN SACRAMENTO MOUNTAINS. A
CHANCE OF RAIN OR RAIN MIXED WITH SNOW WILL BE POSSIBLE OVER THE
LOWLANDS. ALSO...VERY STRONG WINDS AND BLOWING DUST WILL OCCUR
OVER MOST AREAS TOMORROW. THE SYSTEM WILL EXIT THE REGION BY
TOMORROW EVENING AND WILL BE REPLACED A DRY WESTERLY FLOW THAT
WILL PERSIST FOR MUCH OF NEXT WEEK. TEMPERATURES WILL BE MUCH
COLDER THE NEXT COUPLE OF DAYS...THEN WARM TO ABOVE NORMALS BY THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...
MODELS REMAIN IN FAIR AGREEMENT ON THE APPROACHING WINTER STORM
SYSTEM EXPECTED TO IMPACT THE REGION TOMORROW. THE UPPER LOW IS
CURRENTLY ON THE WEST COAST AND IS EXPECTED TO MOVE INLAND
TONIGHT. THE SYSTEM WILL ENTER THE STATE BY EARLY TOMORROW MORNING
AND QUICKLY MOVE EAST THROUGH THE STATE AND EXIT THE AREA BY
SUNDAY EVENING.
AS THE LOW MOVES THROUGH THE STATE...THE SYSTEM WILL GENERATE
CONSIDERABLE SNOW FOR THE SOUTHWEST MOUNTAINS OF NEW MEXICO FOR
BOTH GRANT COUNTY AND ALSO POSSIBLY THE MOUNTAINS OF SOUTHERN
HIDALGO COUNTY. 3 TO 7 INCHES OF SNOW WILL BE POSSIBLE IN THE
MOUNTAINS NORTH OF SILVER CITY...WITH 1 TO 3 INCHES POSSIBLE FOR
THE HIGHER ELEVATION AREA SOUTH OF ANIMAS. LATER IN THE DAY THE
SACRAMENTO MOUNTAINS WILL ALSO GET 2 TO 5 INCHES OF SNOW. A WINTER
STORM WARNING HAS BEEN ISSUED FOR THE GRANT COUNTY ZONE WITH
WINTER WEATHER ADVISORIES FOR THE BOOTHEEL AND SACRAMENTO
MOUNTAINS FOR TOMORROW. THE LOWLANDS WILL ALSO HAVE A CHANCE OF
RAIN OR AS TEMPERATURES DROP...A RAIN SNOW MIX. VERY LITTLE
ACCUMULATION IS EXPECTED IN THE LOWLANDS AS IT WILL NOT QUITE BE
COLD ENOUGH.
ANOTHER FEATURE OF THIS WINTER STORM SYSTEM WILL BE VERY STRONG
WINDS. THE SYSTEM WILL INDUCE THE DEEPENING OF A SURFACE LOW IN
THE NORTH EAST CORNER OF THE STATE THAT WILL SIGNIFICANTLY TIGHTEN
THE SURFACE PRESSURE GRADIENT ACROSS THE STATE. ALSO...VERY STRONG
WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE COURSE OF THE
DAY. THESE FACTORS WILL COMBINE TO GENERATE SURFACE WINDS SPEEDS
OF 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER BY THE AFTERNOON.
WINDS WILL BE STRONGER THROUGH MOUNTAIN PASSES AND ALONG EASTERN
SLOPES. RECENT MODEL RUNS INDICATED THAT WINDS MAY START A LITTLE
EARLIER IN THE DAY FOR A PORTION OF THE FORECAST AREA...SO THE
ISSUED WIND WARNING FOR THE AREA WILL BE MOVED UP COUPLE OF HOURS.
REDUCED VISIBILITIES IN BLOWING DUST WILL OCCUR IN DUST PRONE
AREAS OF THE LOWLAND DESERTS. STRONG WINDS MAY LINGER ALONG THE
EAST SLOPES OF MOUNTAINS IN OTERO...EL PASO...AND HUDSPETH
COUNTIES INTO THE EVENING HOURS.
THE WINTER STORM SYSTEM WILL EXIT THE AREA BY SUNDAY NIGHT WITH
CLEARING SKIES BY MONDAY MORNING. A DRY WESTERLY ZONAL PATTERN
WILL OCCUR FOR MUCH OF NEXT WEEK WITH TEMPERATURES STARTING OUT
COLD BUT WARMING UP TO ABOVE NORMALS BY THE MIDDLE OF THE WEEK.
AFTERNOON BREEZES MAY START UP AGAIN BY THE LATTER HALF OF THE
WEEK. ANOTHER SYSTEM WILL MOVE THROUGH THE AREA NEXT WEEKEND WITH
WINDY CONDITIONS EXPECTED.
&&
.AVIATION...VALID 27/00Z-28/00Z.
VFR CONDITIONS AT ALL TAF SITES THRU AT LEAST 14Z...THEN AS UPPER
LOW MOVES THROUGH CENTRAL NM SCT 5SM -SHRASN BKN020-030
POSSIBLE...MAINLY AT KDMN AND KTCS. HIGHER ELEVATIONS OF THE
SACRAMENTO MOUNTAINS AND THE GILA WILL SEE MORE WIDESPREAD IFR-MVFR
CONDS. W-SW WINDS WILL DECREASE BY 03Z...BUT AS COLD FRONT MOVES
ACROSS REGION BETWEEN 12Z-18Z 27025-35G50KTS POSSIBLE AT ALL
TERMINALS. WINDS WILL CONTINUE TO BLOW THRU 28/00Z.
&&
.FIRE WEATHER...
STRONG UPPER LEVEL LOW CURRENTLY MOVING INTO SOUTHERN CALIFORNIA
WILL BE CROSSING THE REGION ON SUNDAY. AHEAD OF THIS LOW...EXPECT
WIDESPREAD SNOW OVER THE GILA WITH A SHORT PERIOD OF NEAR BLIZZARD
CONDITIONS POSSIBLE. OVER THE LOWLANDS SOUTHWESTERN NM WILL LIKELY
SEE A MIX OF RAIN AND SNOW SHOWERS WITH SOME LIGHT ACCUMULATIONS
POSSIBLE OVER THE BOOTHEEL. WINDS WILL BE VERY STRONG BEHIND COLD
FRONT TOMORROW LATE MORNING THROUGH THE AFTERNOON WITH WEST WINDS OF
25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. STRONGEST WINDS WILL BE
OVER SOUTHERN ZONES AND EASTERN SLOPES OF AREA MOUNTAINS.
THE REMAINDER OF THE WEEK WILL BE DRY WITH TEMPERATURES RETURNING TO
NEAR NORMAL BY TUESDAY AND ABOUT 5 TO 10 DEGREES ABOVE NORMAL BY THE
END OF THE WEEK WITH MINIMUM RELATIVE HUMIDITIES DROPPING BACK INTO
THE SINGLE DIGITS. WINDS WILL BE LIGHT THROUGH WEDNESDAY...BUT
CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP AGAIN FOR THURSDAY
AND FRIDAY AS AN UPPER TROUGH CROSSES THE BORDERLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 50 55 28 59 33 / 0 20 0 0 0
SIERRA BLANCA TX 45 56 27 56 31 / 0 20 0 0 0
LAS CRUCES 45 53 24 57 30 / 0 30 0 0 0
ALAMOGORDO 43 53 24 55 27 / 0 30 10 0 0
CLOUDCROFT 33 37 14 38 18 / 10 50 20 0 0
TRUTH OR CONSEQUENCES 42 48 22 55 27 / 10 40 10 0 0
SILVER CITY 34 39 16 49 24 / 20 80 10 0 0
DEMING 43 48 20 56 29 / 10 40 0 0 0
LORDSBURG 37 46 20 56 28 / 30 60 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM TO 7 PM MST SUNDAY FOR NMZ022>025-
030>032.
RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR NMZ110>113.
WINTER STORM WARNING FROM 6 AM TO 5 PM MST SUNDAY FOR NMZ022.
WINTER WEATHER ADVISORY FROM 10 AM TO 7 PM MST SUNDAY FOR NMZ025.
WINTER WEATHER ADVISORY FROM 6 AM TO 2 PM MST SUNDAY FOR NMZ030.
TX...HIGH WIND WARNING FROM 9 AM TO 7 PM MST SUNDAY FOR TXZ055-056.
RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR TXZ055-056.
&&
04/26Hazardous weather outlook, Feb 26, 5:22 AM MST, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 522 AM MST SAT FEB 26 2011 NMZ022>025-030>032-TXZ055-056-271315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 522 AM MST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST WINDS WILL GUST NEAR 40 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DEEP UPPER LEVEL LOW WITH A STRONG COLD FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS ON SUNDAY CREATING STORMY WEATHER CONDITIONS. WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING WITH SUSTAINED SPEEDS AROUND 40 MPH AND GUSTS TO 60 MPH IN THE AFTERNOON. GUSTS ABOVE 70 MPH MAY ALSO OCCUR ALONG EASTERN SLOPES. BLOWING DUST MAY REDUCE VISIBILITIES TO UNDER A MILE OVER A FEW AREAS. IN ADDITION SNOW WILL FALL OVER THE HIGHER MOUNTAINS WITH AREAS OF RAIN AND SNOW ACROSS THE LOWLANDS. UP TO 5 INCHES OF SNOW MAY FALL OVER THE GILAS WITH SEVERAL INCHES OF SNOW POSSIBLE ACROSS THE NEW MEXICO BOOT HEEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY TO MONITOR FOR SNOW AMOUNTS...BLOWING DUST AND WIND DAMAGE. ROGASH
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.